- Treatments & Info
- Find a Doctor
- Ask a Doctor
- Before & After
After having the endovenous laser ablation on both legs, I developed large ulcers on one of my legs.What could have caused this? This has been a very long & painful experience.
Very unlikely to cause leg ulcers, unless the vein treated was very superficial and a skin burn was caused which is theoretically possible, although I have never seen this. I a patient also has deep venous or perforator vein insufficiency this can cause leg ulcers however. It would depend on the location or chronology
I can't comment on a new ulcer after a procedure without seeing the ulcer or wound and knowingthe details of the procedure.That is a very difficult question to answer. I would assume that you followed up with the physician for an ultrasound evaluation. If not, then that is the next step. Commenting on a new "wound" without quite a bit of information is not possible. Sorry.
Not sure based on what you are describing. Causing leg ulcers would be very unusual for EVLT. I have not seen this ever.
Endovenous Laser Ablation does not usually cause leg ulcers. It is used to treat the high venous pressure associated with some leg ulcers.
To properly respond it is necessary to know the location of the ulcers, the time elapsed between treatment and appearance of the ulcers, the follow up ultrasound examination, etc. Without this information the question may not be answered.
The likely cause of the ulcer is an incompetent perforating vein that was not treated. The ulcer is due to venous insufficiency, not the ablation. You need a venous ultrasound exam to look for the incompetent perforating vein and then treatment of the perforating vein.
Only a physican experienced in thermal ablation who personally examines you can help you sort out this unusual event.
Potentially you incurred a skin burn. Alternatively, sclerotherapy could have been performed at the same time and this is a potential complication of sclerotherapy.
This is a difficult question to answer. Was the ulcer in the area of the laser treatment? Was sclerotherapy also done or microphlebectomies? You should discuss this with your treating physician.
Very unlikely to cause leg ulcers, unless the vein treated was very superficial and a skin burn was caused which is theoretically possible, although I have never seen this.